Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jan 24, 2019, 5:58 AM EST for Manatee County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2019, 5:58 AM EST (10:58 UTC)
- Expired
- Jan 24, 2019, 6:15 AM EST
- In force
- 17 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Manatee County, FL
The radar
The Tampa radar (KTBW), 20 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 11.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WFUS52 KTBW 241058
TORTBW
FLC081-241115-
/O.NEW.KTBW.TO.W.0001.190124T1058Z-190124T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
558 AM EST Thu Jan 24 2019
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northeastern Manatee County in west central Florida...
* Until 615 AM EST.
* At 557 AM EST, a severe thunderstorm capable of producing a tornado
was located 5 miles east of Parrish, or 15 miles east of Palmetto,
moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Manatee County, including the following locations...
Duette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2765 8229 2765 8212 2759 8207 2752 8231
2757 8234
TIME...MOT...LOC 1057Z 228DEG 52KT 2756 8230
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW1 follow-up statement
815
WWUS52 KTBW 241111
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
611 AM EST Thu Jan 24 2019
FLC081-241120-
/O.EXP.KTBW.TO.W.0001.000000T0000Z-190124T1115Z/
Manatee FL-
611 AM EST Thu Jan 24 2019
...THE TORNADO WARNING FOR NORTHEASTERN MANATEE COUNTY WILL EXPIRE AT
615 AM EST...
The storm which prompted the warning has weakened and no longer
appears capable of producing a tornado. Therefore, the warning will
be allowed to expire.
LAT...LON 2765 8229 2765 8212 2759 8207 2752 8231
2757 8234
TIME...MOT...LOC 1110Z 228DEG 52KT 2767 8216
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jan 24, 4:28 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 24, 4:28 AM EST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
428 AM EST Thu Jan 24 2019
.DISCUSSION...
Strong southerly flow out ahead of the band of showers and
embedded thunderstorms has transported abundant moisture northward
overnight with dew points now in the mid to upper 60s across the
region. We've seen gusts to around 40 knots near the coast in the
southerly synoptic flow and wouldn't take much for the convection
to tap the 50 to 60 knot winds a few thousand feet off the surface
so an isolated severe wind gusts is possible in some of the
stronger storms early this morning. Could also see a quick spinup
leading to an isolated waterspout/tornado early this morning as
the band moves through. Cold front will exit the region by early
afternoon taking most of the convection with it as west to
northwest flow ushers in our next shot of cool dry air for Friday
and Saturday.
Over the weekend and into early next week broad mid/upper level
troughing will remain across the eastern two-thirds of the CONUS
with a series of shortwaves moving through it. Saturday night
into Monday shortwave energy will be moving across the Gulf of
Mexico and into Florida, but the timing, location, and strength of
the wave continues to vary highly between the models which leads
to a continued rather low confidence in the forecast during this
timeframe. Latest indications are that the best chance of
rain/showers will be across south Florida, but a slight shift in
location or strength of the shortwave could bring a much higher
rain chances to the entire region. For now have gone with a blend
of the guidance and indicated slight chance to chance PoPs from
around the Interstate 4 corridor southward Saturday night and
Sunday and then chance PoPs across pretty much the entire region
for Sunday night and Monday. By Tuesday the shortwave should be
off to the east of the area with weak surface high pressure
building in bringing a return to fair dry weather before the next
shortwave and associated cold front approaches from the northwest
during midweek bringing another chance of showers.
&&
.AVIATION...
MVFR/local IFR conditions are expected this morning as a
band of showers and embedded thunderstorms moves across the
region this morning. VFR conditions should return from
northwest to southeast this afternoon and prevail through
tonight. Gusty southerly winds ahead of the convection will
diminish and shift to west northwest as the cold front
sweeps across the region today.
&&
.MARINE...
South to southwest winds in the 20 to 25 knot range with gusts to
gale force will shift to northwest and diminish later this morning
as the cold front crossed the waters. In the wake of the front
high pressure will build in north of the waters during Friday and
Saturday with winds and seas subsiding. An area of low pressure
may bring another round of showers into the central and southern
Gulf waters during Sunday and Monday.
&&
.FIRE WEATHER...
Drier air will move into the region in the wake of the cold front
and support a few hours of humidity values below 35 percent over
interior locations both Friday and Saturday afternoon. However,
low ERC values and lighter winds will preclude Red Flag
conditions.
Fog Potential...No significant fog is expected during the next
few days.
&&
.Preliminary Point Temps/PoPs...
TPA 68 46 60 43 / 100 0 0 0
FMY 72 52 65 46 / 80 10 0 0
GIF 71 44 62 42 / 100 0 0 0
SRQ 68 49 61 43 / 100 0 0 0
BKV 68 39 60 34 / 80 0 0 0
SPG 68 48 60 48 / 100 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through this evening for Coastal
Manatee-Coastal Sarasota.
High Rip Current Risk through Friday afternoon for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 10 AM EST this morning
for Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...69/Close
DECISION SUPPORT...13/OglesbyHazardous weather outlook, Jan 24, 4:43 AM EST, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 443 AM EST Thu Jan 24 2019 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-242145- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 443 AM EST Thu Jan 24 2019 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... A line of showers and thunderstorms will move across west central and southwest Florida this morning ahead of a cold front. A few storms could be strong or severe and will be capable of producing damaging wind gusts, locally heavy rain, and frequent deadly lightning. An isolated tornado is also possible. ...COASTAL FLOOD IMPACT... Minor coastal flooding is possible this morning due to strong south to southwest winds ahead of a cold front. Coastal residents should be alert and take action to protect property. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches today and Friday. ...MARINE IMPACTS... Wind speeds of 25 to 30 knots this morning with a few gusts to gale force will produce hazardous boating conditions. A line of strong to severe thunderstorms will push across the central and southern waters early this morning with wind gusts over 40 knots possible with the stronger storms along with isolated waterspouts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. 99
In the hours before
Special weather statement, Jan 24, 5:07 AM EST, 51 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
507 AM EST Thu Jan 24 2019
FLZ043-248-249-241045-
Inland Hernando FL-Inland Pasco FL-Sumter FL-
507 AM EST Thu Jan 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER...PASCO AND EASTERN
HERNANDO COUNTIES UNTIL 545 AM EST...
At 506 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Wildwood to East Lake.
Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Zephyrhills, Wildwood, Dade City, Bushnell, St. Leo, Hill n Dale,
Zephyrhills South, Zephyrhills West, Land O Lakes, Zephyrhills North,
Wesley Chapel South, South Brooksville, Lake Panasoffkee, Ridge
Manor, San Antonio, Center Hill, Webster, Coleman, Saint Leo and
Zephyrhills Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2867 8229 2867 8226 2872 8225 2876 8218
2879 8217 2882 8218 2896 8209 2896 8196
2831 8196 2832 8202 2831 8206 2826 8206
2826 8211 2817 8211 2818 8262
TIME...MOT...LOC 1006Z 256DEG 37KT 2892 8219 2809 8268
TBWLocal storm report, Jan 24, 5:24 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
524 AM EST THU JAN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM MARINE TSTM WIND 4 NNE PINELLAS PARK 27.91N 82.69W
01/24/2019 M48.00 MPH PINELLAS FL ASOS
ASOS AT KPIE REPORTED A 42 KNOT WIND GUST.
0517 AM MARINE TSTM WIND 3 WNW TAMPA 27.98N 82.53W
01/24/2019 M45.00 MPH HILLSBOROUGH FL ASOS
ASOS AT KTPA REPORTED A WIND GUST OF 39 KNOTS.
0519 AM MARINE TSTM WIND 1 ESE DOWNTOWN SAINT PE 27.77N 82.63W
01/24/2019 M54.00 MPH PINELLAS FL ASOS
ASOS AT KSPG REPORTED A WIND GUST OF 47 KNOTS.
&&
CLOSESpecial weather statement, Jan 24, 5:27 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
527 AM EST Thu Jan 24 2019
FLZ155-160-255-260-241115-
Inland Manatee FL-Coastal Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-
527 AM EST Thu Jan 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR MANATEE AND NORTHWESTERN SARASOTA
COUNTIES UNTIL 615 AM EST...
At 526 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Memphis to near Saint Armands Key to 25
miles southwest of Gulf Gate Estates. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Sarasota, Bradenton, Palmetto, Lakewood Ranch, Ellenton, Sarasota
Springs, South Gate Ridge, Lake Sarasota, Saint Armands Key, North
Sarasota, Memphis, Sarasota Bradenton Airport, West Samoset,
Southgate, Gulf Gate Estates, Myakka River State Park, The Meadows,
Ridge Wood Heights, South Bradenton and Parrish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2762 8263 2766 8255 2765 8255 2765 8238
2764 8211 2745 8213 2710 8229 2710 8254
2730 8266
TIME...MOT...LOC 1026Z 249DEG 37KT 2756 8260 2728 8263 2697 8276
TBWLocal storm report, Jan 24, 5:31 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
531 AM EST THU JAN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 AM TSTM WND GST 4 WNW CLEARWATER 27.98N 82.83W
01/24/2019 M59.00 MPH GMZ853 FL C-MAN STATION
STATION AT CLEARWATER BEACH PIER 60 REPORTED A WIND GUST
OF 51 KNOTS.
&&
CLOSELocal storm report, Jan 24, 5:38 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
538 AM EST THU JAN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 AM MARINE TSTM WIND 3 W FORT DESOTO PARK 27.61N 82.76W
01/24/2019 M45.00 MPH GMZ853 FL MESONET
WEATHERFLOW SITE AT EGMONT CHANNEL REPORTED A WIND GUST
OF 39 KNOTS.
0516 AM MARINE TSTM WIND 5 ESE FORT DESOTO PARK 27.60N 82.65W
01/24/2019 M49.00 MPH GMZ830 FL MESONET
WEATHERFLOW SITE AT SKYWAY FISHING PIER REPORTED A WIND
GUST OF 43 KNOTS.
&&
CLOSELocal storm report, Jan 24, 5:40 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
540 AM EST THU JAN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 AM TSTM WND GST 4 N SARASOTA 27.40N 82.55W
01/24/2019 M66.00 MPH MANATEE FL ASOS
ASOS AT KSRQ REPORTED A WIND GUST OF 57 KNOTS.
&&
CLOSEThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 2:08 AM EST | Special Marine Warning | TBW | 82 min | |
| Jan 24, 3:42 AM EST | Special Marine Warning | TBW | 63 min | |
| Jan 24, 4:19 AM EST | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Pasco | 41 min |
| Jan 24, 4:38 AM EST | Severe Thunderstorm Warning | TBW | Pasco, Pinellas | 22 min |
| Jan 24, 5:06 AM EST | Special Marine Warning | TBW | 39 min | |
| Jan 24, 5:06 AM EST | Special Weather Statement | TBW | Hillsborough | 39 min |
| Jan 24, 5:07 AM EST | Special Weather Statement | TBW | Pasco, Sumter | 38 min |
| Jan 24, 5:23 AM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 37 min |
| Jan 24, 5:27 AM EST | Special Weather Statement | TBW | Manatee, Sarasota | 48 min |
| Jan 24, 5:29 AM EST | Special Marine Warning | TBW | 46 min | |
| Jan 24, 5:39 AM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Sarasota | 36 min |
| Jan 24, 6:12 AM EST | Special Weather Statement | TBW | Hardee, Polk | 63 min |
| Jan 24, 6:24 AM EST | Special Marine Warning | TBW | 96 min | |
| Jan 24, 6:31 AM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Polk | 44 min |
| Jan 24, 6:37 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto | 53 min |
| Jan 24, 7:18 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Highlands, Lee | 72 min |
| Jan 24, 10:05 AM EST | Small Craft Advisory for Hazardous Seas | TBW | 6 hr |
Nearby
Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.